I was diagnosed with POTS and my Dr, put me on PYRIDOSTIGMINE. Has any of you taken this medicine? How did it go? Did you have any side effects? I just started today on a very low dose and I am supposed to increase it in a couple of days, we'll see how it goes.Hope to hear from any of you!
We tried this one but the side effects- bad stomach aches/abdominal pain was too much without benefit. One medication that helps lower heart rate is beta blockers either metoprolol or propranlol but too much can cause depression and fatigue. I know you have fatigue now but it can get worse. Fluorinef works by increasing the blood volume to get more blood to the brain but it is hard on the kidneys. Some people do well on Midrodrine too.
I can honestly say that Pyridostigmine has been one of the most helpful medications for my Dysautonomia symptoms. I currently take 30mg every four hours. The side effects I experienced upon first taking it were very slight. If I recall correctly, I had occasional stomachaches and shakiness. Some patients experience significant stomachaches with Pyridostigmine, but in my case it actually helped my Gastroparesis symptoms as well. Let us know how it works out for you!
Thank you for answering. I started taking 30 mg every 4-6 hrs, but got a reaction from it and had to cut it back to 15mg evry 4 hrs,. I suffer from asthma and started to get short of breath. Do you know if this is one of the side effects? I am going to try to increase it agaiin in a few days to see what happens.
I am asthmatic as well, and now that you mention it, I did have to increase my preventative medication just as I started the Pyridostigmine. I now take both Symbicort and Qvar. I'm not even sure I made the association at the time. Thankfully, the change in asthma treatment made Pyridostigmine very tolerable. Though not without side effects as you've pointed out, I still find this particular drug to be even more helpful than Midodrine. I am sure it's not for everyone though. I wish you lots of luck! I hope it works out for you! I'm sorry to hear about your asthma flare.
I just wanted to be sure you had seen the treatment page Heiferly and I have been working on for Dysautonomia and Autonomic Dysfunction. In case Pyridostigmine doesn't work out for you, there are several drugs that you might be able to use off-label to treat your symptoms. I wish for you the best of luck!
I was put on Mestinon by the Mayo Clinic (Dr. Fealey) for my POTS. Here is the dosing schedule they put me on: I started off on 30 mg in the a.m. and then increased to 30 mg in the morning and afternoon (so every 6 hours or so) and then increased to 60 mg in a.m. and 30 mg in afternoon and finally am now on 60 mg twice / day. My side effects at the beginning were nausea and some stomach cramps and some bad headaches but they were definitely tolerable AND they mostly have gone away now that my body is used to the medication / dosage. I have delayed gastric emptying so the drug actually helped my constipation. Overall I have felt better on the medication BUT i will say that my small fiber neuropathy and muscle twitching has gotten worse and they think that may be because of the mestinon so they added neurontin at night (which gave me terrible side effects so i am going off that tonight after a 10 day trial that was horrible). I will be staying on the mestinon for now and if anything will potentially add lyrica or cymbalta for the neuropathy and whatever they can do for my POTS (I was put on Prozac years ago for fibromyalgia but so many newer / potentially more effective drugs have come on the market since then). If i can help with anything else, please just let me know - i'd be happy to hare my experiences further. Keep us posted on how it's going!
My mum has been bedridden for 7 long years because of pots..her symptoms are tachycardia,low blood pressure,low blood volume and blood pooling in her stomach and legs, she cant sit up for long at all..she is on fludrocortisone and epo injections as she has low red cells and plasma..I have heard of pyridostigmine and was wondering why it is giving and how does it help if you could let me know..thanks,,,
I recently started taking pyridostigmine. I do not have pots but do have orthostatic hypotension, small and large fiber neuropathy, periodic limb movements and apnea, and autonomic dysfunction. I was having also muscle weakness with increased use and was having difficulty with anything requiring sustained muscle use. Also I have a sluggish GI system and have SICCA syndrome.
I started the pyridostigmine TID 30 mg. for one week then increased to 60 mg. TID. I had some breathing weakness and going to QId fixed that. The added salivation helped me with my dry mouth and the increased GI activity meant I could cut back on one of my doses of miralax and metamucil. It is like a miracle drug for me as far as muscle weakness is concerned. I am also on guanficine now for BP and the combination seems to keep me from having BP surges. I still have low tho when I am on my feet too long. All in all the pyridostigmine has been a wonder drug for me. Marie
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.